MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
A discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a sysmex ca-660 system using dade innovin reagent.The discordant result was reported to the physician(s).The patient subsequently had a bleeding episode and was given vitamin k.The following day, the same sample was rerun for inr, recovering higher.The patient was then redrawn and the redrawn sample was run twice for inr, recovering higher than the initial discordant result.The higher inr results were reported, as the correct results, to the physician(s).There are no known reports of adverse health consequences due to the falsely low prothrombin time international normalized ratio (inr) result or due to the bleeding.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and haven't been verified.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range and no associated instrument errors occurred at the time of the event.Siemens is investigating the issue.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2022-00003 on 06-jan-2022.Additional information (07-jan-2022): qualty controls (qc) recovered in range, no instrument errors occurred, and the issue was limited to one patient sample.Inadequate sample collection, mixing, centrifugation or other mishandling of the sample cannot be ruled out as contributing factors to the event.The cause of the event is unknown.Additional information (11-jan-2022): section b5 of the mdr was updated to indicate that there was a delay in administering vitamin k and prothrombinex.The investigation findings and investigation conclusions codes in section h6 of the mdr were updated to reflect the additional information.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a sysmex ca-660 system using dade innovin reagent.The discordant result was reported to the physician(s).The patient subsequently had a bleeding episode and was given vitamin k and prothrombinex.There was a delay in administering vitamin k and prothrombinex due to the low result.The following day, the same sample was rerun for inr, recovering higher.The patient was then redrawn and the redrawn sample was run twice for inr, recovering higher than the initial discordant result.The higher inr results were reported, as the correct results, to the physician(s).There are no known reports of adverse health consequences due to the falsely low prothrombin time international normalized ratio (inr) result, the delay in administering vitamin k and prothrombinex, or due to the bleeding.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and haven't been verified.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM   D-35041
Manufacturer Contact
christopher aebig
511 benedict ave
tarrytown, NY 10591
9144153450
MDR Report Key13178845
Report Number9610806-2022-00003
Device Sequence Number4518334
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberDADE INNOVIN
Device Catalogue Number10445706
Device Lot Number549785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown